Tuesday, May 28, 2013

What I'm Learning about Zyrtec

I have taken Zyrtec for allergies for at least 6 years, probably more like 10 years now (16 years old), possibly longer. I've always had bad allergies, especially to cats, pollen, etc. Zyrtec helped me more than anything and unlike Benedryl, I didn't pass out after taking it. 

A weird thing happened to me in 2007, I got hives, that were really welps, one day while at work. I had ran out of Zyrtec and didn't have anything to take because I thought it was an allergic reaction to something. They turned into the size of two half dollars on my thighs and then were going down my legs, on my arms, and some had started on my face. My work let me run to the closest store to get something for it. I picked up Zyrtec, took it and the itchiness stopped and the hives started to go away with in a couple hours. 

After work, when I had time to think, I was trying to think what could have caused my hives. I hadn't changed soaps, detergent or anything like that. The only thing I could think of was they started around the time my grandpa had died suddenly from a heart attack. I figured the sudden life change and the stress of work made my body just break out in hives. I mean what else could it have been? Zyrtec seemed to keep in under control, so that's what I would take when I felt them coming on. 

Fast forward to May 27, 2013 and I still believed that's what was causing my hives. Yep, for the past 6 years I have been getting hives and thought that was my bodies way to release stress. Sounds stupid, but that's all I could come up with. Yesterday, I was reading some posts on my favorite couponing site and someone posted that a withdrawal effect of Zyrtec was hives/ overbearing itchiness. I had a serious no way/ 'AHA!'/ shock moment. And then it all made sense. 

I would only take Zyrtec when I felt the hives coming on, which is probably every other day to every 3 days. i would then take 2 pills because I figured I haven't had one in a few days that 2 would be ok. They would make the hives go away and I'd go about my life. I would have never thought in a million years that, that is what was causing the hives. A catch 22. After doing research, many people have had this problem and some every worse withdrawal symptoms. I never would have thought I would have to go through Drug Withdrawal on an allergy medicine. Never done any drugs in my life. My plan is to slowly wean off. I think this is ridiculous and there are no warning labels about it either. Some who have contacted the company about it claim they have no clue what they are talking about.

I'm going to post my updates here and probably pictures. I didn't take any today, nor yesterday, so in 2 days I haven't had any. I would usually take 2 pills when I felt the itchiness starting, so when I feel it coming I will take one pill and then half them from then on til my bottle is empty. I'm actually really nervous. I remember what it was like in 2007 not having anything. It felt awful and the itchiness was really severe, that it just made you crazy. 

Anyone else every experience anything like this? 

 If you're on Zyrtec, seriously think about getting off it. It's not a good drug. I should say it is the actual drug they use to make it - Centrizine. Even the generic version does this. 

{Me in 2007}

0 Wonderful Comments:

Post a Comment

We appreciate your comments!